Waterspout, Nassau
- When
- September 13, 1:35 PM EST
- Where
- Nassau County, 2 mi E of Fernandina Beach Arpt
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
Numerous waterspouts just offshore.
1 waterspout, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 13, 12:15 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
115 PM EDT THU SEP 13 2001
UPDATE...DUE TO CHANGES IN THE FORECAST TRACK OF GABRIELLE THE
MARINE FORECAST WILL BE DELAYED UNTIL AT LEAST 5 PM.
CURRENTLY...BROAD AREA OF LOW LEVEL CONVERGENCE AND UPPER LEVEL
DIFFLUENCE CONTINUES OVER THE COASTAL WATERS AND COASTAL AREAS
WITH THE HEAVIEST RAINS FOCUSING IN NARROW CONVERGENT BANDS EXTENDING
ABOUT 10 MILES INLAND. THIS IS ALL MORE ASSOCIATED WITH A WEDGE OR
LOCAL NORTHEASTER SITUATION THAN IT IS WITH GABRIELLE. OVER THE
NEXT 24-36 HOURS EXPECT THE SAME SEQUENCE OF EVENTS TO CONTINUE AND
OF COURSE AM CONCERNED ABOUT TRAIN ECHOING OF CELLS WITH IN THE
BANDS. WITH THAT POSSIBILITY IN MIND WILL REISSUE THE FLOOD WATCH AT
4 PM VALID THROUGH 10 PM. STILL AM CONCERNED ABOUT THE EVENING
COMMUTE FOR REASONS HIGHLITED THIS MORNING.
ANYONE REVIEWING THE NHC/TPC DISCUSSIONS ON GABRIELLE KNOWS THE
TRACK FORECAST IS PROBLEMATIC AND THERE IS A GREAT DEAL OF
UNCERTAINTY IN THE 48- AND 72-HOUR FORECAST POINTS. WITH THIS IN
MIND IT IS MUCH TOO EARLY TO CONCENTRATE ON THOSE FORECAST POINTS AND
POSSIBLE EFFECTS FOR THE LOCAL AREA. OBVIOUSLY RAINFALL WILL REMAIN
THE PRIMARY PROBLEM FOR THE FORESEEABLE FUTURE AND WILL PLACE THE
EMPHASIS THERE. WINDS AND SEAS AT OR ABOVE SMALL CRAFT ADVISORY
CONDITIONS OVER THE COASTAL WATERS. WILL STAY THE COURSE WITH THE
CURRENT MARINE AND ZONE PACKAGE WITH FEW TWEAKS.
PRELIM
AMG 68/83/66/78 3456
SSI 78/80/76/79 8888
JAX 69/80/69/79 8888
GNV 69/81/71/82 8888 05
.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
FLOOD WATCH FOR CAMDEN AND GLYNN COUNTIES THROUGH 1000 PM.
.FL...SCA FERNANDINA BEACH TO FLAGLER BEACH.
FLOOD WATCH CLAY...DUVAL...FLAGLER...NASSAU...PUTNAM AND
ST. JOHNS COUNTIES THROUGH 1000 PM.
SANDRIKFLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-132000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 915 AM EDT THU SEP 13 2001 ...FLOOD WATCH FOR CAMDEN...CLAY...DUVAL...FLAGLER...GLYNN... NASSAU...PUTNAM AND ST JOHNS COUNTIES UNTIL 5 PM EDT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINS ACROSS THE WATCH AREA AND THE WATCH HAS BEEN EXTENDED NORTH INTO COASTAL GEORGIA. THE THREAT OF FLOODING WILL CONTINUE INTO THE EVENING COMMUTE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. THESE RAINS ARE DUE TO LOCAL EFFECTS AND ARE NOT DIRECTLY RELATED TO TROPICAL DEPRESSION EIGHT. SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. TROPICAL DEPRESSION EIGHT IS LOCATED OVER THE EASTERN GULF OF MEXICO AND IS EXPECTED TO GRADUALLY STRENGTHEN AND APPROACH THE FLORIDA WEST COAST OVER THE WEEKEND. AT A MINIMUM...THIS WILL CONTINUE THE WET PATTERN ACROSS NORTH FLORIDA FOR THE NEXT SEVERAL DAYS. INTERESTS IN FLOOD PRONE AREAS ARE URGED TO MAKE PLANS FOR POTENTIAL FLOODING OVER THE NEXT SEVERAL DAYS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-132000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1045 AM EDT THU SEP 13 2001 ...FLOOD WATCH FOR CAMDEN...CLAY...DUVAL...FLAGLER...GLYNN... NASSAU...PUTNAM AND ST JOHNS COUNTIES UNTIL 5 PM EDT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINS ACROSS THE WATCH AREA. THE THREAT OF FLOODING WILL CONTINUE INTO THE EVENING COMMUTE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. THESE RAINS ARE DUE TO LOCAL EFFECTS AND ARE NOT DIRECTLY RELATED TO TROPICAL STORM GABRIELLE. SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. TROPICAL STORM GABRIELLE IS LOCATED OVER THE EASTERN GULF OF MEXICO AND IS EXPECTED TO GRADUALLY STRENGTHEN AND APPROACH APALACHEE BAY OVER THE WEEKEND. THERE ARE UNCERTAINTIES IN THE FORECAST TRACK AND THE LOCAL EFFECTS FROM THE STORM WILL DEPEND UPON ITS ULTIMATE TRACK. A SHIFT IN THE TRACK TO THE WEST OR SOUTH WILL GREATLY INFLUENCE THE EFFECTS EXPERIENCED LOCALLY. AT A MINIMUM...THE CURRENT WET PATTERN WILL CONTINUE ACROSS THE REGION AND INTERESTS IN FLOOD PRONE AREAS ARE URGED TO MAKE PLANS FOR POTENTIAL FLOODING. ADDITIONALLY... UNPAVED ROADS MAY BECOME IMPASSABLE OVER THE NEXT SEVERAL DAYS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The national radar mosaic for the moment the first event began.
1 waterspout, 1 tornado. Local standard time, as filed.
Numerous waterspouts just offshore.
Weak F0. Waterspout moved on shore. Damaged the tops of a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyThe tornado archive for Florida, 2001Warnings in Florida, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263929, 5263930.